Alert archive / Alabama / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 4, 2015, 3:59 PM CDT. It took effect at Apr 5, 2015, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 3:59 PM CDT (20:59 UTC)
- In effect from
- Apr 5, 2015, 1:00 AM CDT
- Expired
- Apr 5, 2015, 4:12 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS74 KMOB 042059 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 359 PM CDT SAT APR 4 2015 ...A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .NORTHEASTERLY TO EASTERLY WINDS WILL INCREASE AGAIN LATE TONIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON AS A RIDGE OF HIGH PRESSURE CONTINUES TO BUILD FROM THE TENNESSEE VALLEY AND EASTERN SEABOARD TO THE NORTH CENTRAL GULF. GMZ650-655-670-675-050500- /O.CAN.KMOB.SC.Y.0023.000000T0000Z-150405T0000Z/ /O.NEW.KMOB.SC.Y.0024.150405T0600Z-150405T2100Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 359 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY... ...SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT THROUGH THE REST OF THIS AFTERNOON. * WINDS: NORTHEAST TO EAST WINDS WILL INCREASE TO 18 TO 23 KNOTS LATE TONIGHT AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. * SEAS: SEAS WILL BUILD TO AS HIGH AS 5 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-042200- /O.CAN.KMOB.SC.Y.0023.000000T0000Z-150405T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 359 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING AS NORTHEAST TO EAST WINDS 15 TO 20 KNOTS PERSIST OVER LOWER MOBILE BAY AND THE MISSISSIPPI SOUND. $$
2 follow-up statements
798 WHUS74 KMOB 050439 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1139 PM CDT SAT APR 4 2015 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .NORTHEASTERLY TO EASTERLY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON AS A RIDGE OF HIGH PRESSURE CONTINUES TO BUILD FROM THE TENNESSEE VALLEY AND EASTERN SEABOARD TO THE NORTH CENTRAL GULF. GMZ650-655-670-675-051245- /O.CON.KMOB.SC.Y.0024.150405T0600Z-150405T2100Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1139 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY. * WINDS: NORTHEAST TO EAST WINDS WILL INCREASE TO 18 TO 23 KNOTS LATE TONIGHT AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. * SEAS: SEAS WILL BUILD TO AS HIGH AS 5 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS74 KMOB 050912 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 412 AM CDT SUN APR 5 2015 ...THE SMALL CRAFT ADVISORY IS CANCELLED... .WINDS HAVE WEAKENED AND ARE EXPECTED TO REMAIN BELOW 20 KNOTS SO THE SMALL CRAFT ADVISORY IS NOW CANCELLED. GMZ650-655-670-675-051015- /O.CAN.KMOB.SC.Y.0024.000000T0000Z-150405T2100Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 412 AM CDT SUN APR 5 2015 ...THE SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE WEAKENED AND ARE EXPECTED TO REMAIN BELOW 20 KNOTS SO THE SMALL CRAFT ADVISORY IS NOW CANCELLED. HOWEVER...SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION AS WINDS WILL REMAIN UP IN THE 15 TO 19 KNOT RANGE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 3:57 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 4, 3:57 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT SAT APR 4 2015
.SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...A BROAD SURFACE RIDGE OF
HIGH PRESSURE CONTINUES TO BUILD EASTWARD FROM THE CENTRAL AND
SOUTHERN PLAINS STATES TO THE MISSISSIPPI AND TENNESSEE RIVER VALLEY
REGIONS THIS AFTERNOON IN THE WAKE OF THE COLD FRONT THAT IS PUSHING
SOUTHWARD INTO THE NORTHERN GULF OF MEXICO. RADAR IMAGERY SHOWS THE
EARLIER BATCH OF LIGHT SHOWERS APPROACHING THE COAST HAS DISSIPATED
OFFSHORE WHILE MID LEVEL CLOUD COVER HAS BEEN ON THE GRADUAL
DECREASE ACROSS MOST OF THE CWFA AS A DRIER DEEP LAYER AIRMASS HAS
MADE ITS WAY INTO THE REGION.
A DRY ZONAL FLOW PATTERN ALOFT WILL PREVAIL THROUGH TONIGHT WHILE
THE SURFACE RIDGE OF HIGH PRESSURE BUILDS EASTWARD FROM THE
TENNESSEE VALLEY TO THE EASTERN SEABOARD. A LIGHT NORTH TO NORTHEAST
WIND FLOW PATTERN WILL CONTINUE TO USHER IN A DRIER AIRMASS ACROSS
OUR FORECAST AREA TONIGHT...AND EXPECT A COOL NIGHT WITH LOW
TEMPERATURE READINGS IN THE 40S OVER THE INTERIOR TO THE LOWER TO
MID 50S NEAR THE IMMEDIATE COAST. DEEP LAYER MOISTURE WILL BE ON THE
GRADUAL INCREASE OVER WESTERN PORTIONS OF THE FORECAST AREA SUNDAY
IN ADVANCE OF A SHORTWAVE TROUGH THAT WILL APPROACH THE MISSISSIPPI
VALLEY. WE WILL KEEP A SLIGHT CHANCE OF RAIN SHOWERS IN THE FORECAST
ACROSS SOUTHEAST MS AND SOUTHWEST AL SUNDAY AFTERNOON. ANY RAINFALL
THAT DOES OCCUR SHOULD BE LIGHT. TEMPERATURES SHOULD OTHERWISE WARM
INTO THE MID TO UPPER 70S ACROSS MOST LOCATIONS WITH CLOUD COVER ON
THE INCREASE AS THE DAY PROGRESSES. /21
SUNDAY NIGHT...FLAT MID LEVEL RIDGE OVER THE SOUTHERN REACHES OF THE
GULF SUPPORTS THE EASTWARD PASSAGE OF WEAK MID LEVEL IMPULSES IN THE
HIGH LEVEL WESTERLIES. CONSIDERING WEAK LIFT FROM THE PASSAGE OF MID
LEVEL ENERGY WITHIN AN ENVIRONMENTAL MOISTURE PROFILE THAT UNDERGOES
FURTHER MODIFICATION...ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A
FEW STORMS WILL BE IN THE FORECAST. SURFACE HIGH PRESSURE IS FORECAST
TO BE POSITIONED OFF INTO THE WESTERN ATLANTIC WITH A LIGHT SOUTH TO
SOUTHEAST WIND FLOW AND MILD CONDITIONS. OVERNIGHT LOWS RANGE FROM
THE UPPER 50S/LOWER 60S INTERIOR TO THE MID 60S CLOSER TO THE COAST.
POTENTIAL EXISTS FOR LATE NIGHT PATCHY FOG FORMATION AS WELL. /10
.LONG TERM [MONDAY THROUGH SATURDAY]...ISOLATED TO SCATTERED SHOWERS
AND A FEW STORMS CONTINUE INTO MONDAY. HEADING INTO MONDAY NIGHT
THROUGH TUESDAY NIGHT...DESPITE A HIGH LEVEL WEST TO SOUTHWEST
FLOW...MEDIUM RANGE GUIDANCE INDICATES VERY LITTLE IN THE WAY OF
FORCING TO MENTION ANY CHANCE OF SHOWERS/STORMS HIGHER THAT 10% AT
THIS TIME. HEADING INTO THE END OF THE WEEK AND THE FIRST HALF OF
THE WEEKEND...THE GULF MID LEVEL RIDGE AMPLIFIES AND NOSES INTO THE
SOUTHEAST WHILE AN UPPER TROUGH ADVANCES SLOWLY EAST ACROSS THE
CENTRAL PLAINS. THE FORECAST AREA WILL BECOME UNDER A MORE
FAVORABLE...HIGH LEVEL SOUTHWEST FLOW THAT BECOMES INCREASINGLY
DIVERGENT...SUPPORTING BETTER LOWER LEVEL ASCENT AS MID LEVEL ENERGY
EMBEDDED IN THE FLOW MOVES ACROSS THE CENTRAL GULF COAST. AT SAME
TIME...PRECIPITABLE WATER VALUES INCREASE TO BETWEEN 1.4 AND 1.6
INCHES AND GIVEN MODEST INSTABILITY...AN UPPER END CHANCE OF SHOWERS
AND STORMS IS EXPECTED FRIDAY AND SATURDAY.
SURFACE HIGH PRESSURE EXTENDS FROM THE SOUTHEAST INTO THE WESTERN
ATLANTIC AND LOOKS TO BE A SEMI-PERMANENT FEATURE DURING THE MEDIUM
RANGE...BRINGING WARM DAYS AND MILD NIGHTS. /10
&&
.MARINE...WINDS HAVE MOSTLY DIMINISHED ACROSS THE MARINE AREA THIS
AFTERNOON...THOUGH NORTHERLY WINDS STILL REMAIN IN EXERCISE CAUTION
OVER LOWER MOBILE BAY AND THE MISSISSIPPI SOUND. A BROAD SURFACE
RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD FROM THE
TENNESSEE VALLEY TONIGHT TO THE EASTERN SEABOARD SUNDAY. A MODERATE
TO STRONG NORTHEASTERLY FLOW WILL DEVELOP AGAIN LATE TONIGHT AND
CONTINUE THROUGH SUNDAY MORNING AS WINDS BECOME EASTERLY. WE WILL
ISSUE A SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS AGAIN AFTER
MIDNIGHT AND CONTINUE THROUGH THE MORNING HOURS SUNDAY. A LIGHT TO
MODERATE ONSHORE FLOW PATTERN WILL BECOME ESTABLISHED MONDAY THROUGH
THE REMAINDER OF THE WEEK AS A RIDGE OF HIGH PRESSURE STRETCHES FROM
THE WESTERN ATLANTIC TO THE NORTH CENTRAL GULF. /21
&&
.AVIATION...
04.18Z TERMINAL FORECAST DISCUSSION...VFR CONDITIONS ARE FORECAST
THROUGH THE NEXT 24 HOURS ACROSS THE REGION. BROKEN VFR...LOW TO MID
LEVEL CLOUD DECKS MAY HOLD CLOSE TO THE COAST THROUGH THE AFTERNOON
WHILE DECREASING CLOUDS ARE EXPECTED FARTHER INLAND. NORTHERLY WINDS
WILL REMAIN ELEVATED BETWEEN 10-15 KNOTS WITH A FEW GUSTS AROUND 20
KNOTS THIS AFTERNOON BEFORE MOSTLY DECREASING TO 10 KNOTS OR LESS BY
EARLY EVENING. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 50 75 63 80 65 / 00 20 30 30 10
PENSACOLA 56 74 65 78 68 / 05 10 30 20 05
DESTIN 58 75 66 77 68 / 05 10 20 20 05
EVERGREEN 45 76 59 79 62 / 00 10 30 40 10
WAYNESBORO 43 75 61 78 64 / 00 20 40 40 10
CAMDEN 43 76 59 78 62 / 00 10 40 50 20
CRESTVIEW 48 77 59 80 63 / 00 10 20 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR LOWER BALDWIN-
LOWER MOBILE.
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM CDT SUNDAY FOR COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-COASTAL WATERS
FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 4, 12:38 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1238 PM CDT SAT APR 4 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051745- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1238 PM CDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT. NUMEROUS RIP CURRENTS REPORTED AT LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-051745- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1238 PM CDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG OFFSHORE FLOW WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER LOWER MOBILE BAY...MISSISSIPPI SOUND...AND COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE OUT TO 60 NAUTICAL MILES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT POSSIBLE OVER THE MARINE AREA SUNDAY THROUGH EARLY NEXT WEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:13 AM CDT | Small Craft Advisory | MOB | 11 hr |
Nearby
Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.